News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Neurology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Neurology Answers List

Forum Name: Neurology Topics

Question: Sleep


 beachchic0427 - Mon Sep 27, 2004 10:12 am

Ok, this is kind of a problem specific to me, but I'm writing it anyway. I am currently on Celexa, well I was. I haven't been able to take in for about 4 weeks now. Lately I have been having extreme problems sleeping. I have troubles getting to sleep, and staying asleep, and I just cannot seem to wake up in the morning, no matter how much sleep I get. I think this may have something to do with me not being able to take the Celexa. I am currently working on getting back on the medication, because getting off of it was an accident. Do you think my sleep problems are caused by me not being able to take my medications? If not, is there another explanation for them? Any information you could provide would be greatly appreciated. Thank you.
 Carolyn Merritt, LPN - Mon Sep 27, 2004 5:56 pm

User avatar Yes the stopping of Celexa could affect your ability to sleep. One of the side effects of Celexa is drowsiness. When you started it you no doubt became sleepy and learned at what hour to take it in order to awaken at the proper time (your sleep pattern) When you went off of the drug, you no longer had it to make you drowsy therefore you couldnt fall asleep until hours past your usual time. Falling asleep past your usual time would make it difficult to wake up. You did not say why you stopped taking the medication only that it was an "accident". You should know that it is not wise to stop taking anti-depressants suddenly, if it is necessary to stop the medication the doctor will usually taper you off of it. (Of course if you develop an allergic reaction to it that is different, then you would stop it immediately). Since it does not seem that you stopped it for reasons of allergy then I can only guess that the doctor did not okay you stopping it. You need to let your doctor know what happened and ask him whether you should start at the same dosage or not. (He may want to increase or decrease the dosage for a short period of time) Deciding for yourself what to take and when to take it is like playing "Russian Roulette" with a Gun. One bullet in the chamber and aim it at your head...hoping you will hit an empty chamber when you pull the trigger. :shock: So please call your doctor.
Regards, :wink:
Carolyn

 beachchic0427 - Mon Sep 27, 2004 7:11 pm

Thank you for your help. I suppose I should explain the situation more clearly. I am an american who recently moved from Italy to the United States for college. I ran out of medications since I have been here, and I have not had a way of getting them, because I am a military dependent and have to establish my health insurance in America on the air force base. I did not purposfully stop taking them, and I know that this is not good for my system. I am not purposfully playing "Russian Roulette" with my life. I have had horrible withdrawl symptoms, and was not prepared to go of the medication like I did. I plan on getting back on the medication as soon as I am able to get the prescription sent from my doctor back home.
I hope this makes it clear of my intentions in not taking my medication. It was not my choice. Thank you.
 Carolyn Merritt, LPN - Tue Sep 28, 2004 9:23 am

User avatar Thanks for correcting me on this. I tend to get overly concerned at times. :oops: I surely wish you well and hope you can get your medicine soon.
Regards,
Carolyn
 minimoo - Sat Feb 18, 2006 5:37 pm

[code]minimoo

I am 21 years old female I have been diagnose with sleeping disorder,bipolar,manic depression, scycotic disorder and substance use disorder.In my family there has been past scycotic depression,bipolar and Attention defecent hyper disorder. They have put me on all diffrent kind of medications such as paxil,effexor,celexia,nusanan,valume,amytripyline,
trazodone,seraquil,phenobarb,zolof,clonadine,remron,lithuim and none of these never helped me with my conditions. There were some medications that did help me were Immovain,attivan,larazapam, all the benzodiazapines.I wanted to know if Clozaril or Risperdal,Haldol would help me with my disorders and exspecailly my sleep?[/url][/list]

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here